Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 132, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 4, 2001, 5:57 PM CDT for Clarke County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 5:57 PM CDT (22:57 UTC)
- Expired
- Jul 4, 2001, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarke County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 042259 SVRMOB ALC025-042330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 557 PM CDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN SOUTHWEST ALABAMA * UNTIL 630 PM CDT * AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF WINN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT GROVE HILL...PEACOCK...FULTON AND DICKINSON BEFORE 620 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...ANOD DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3177 8800 3161 8791 3173 8760 3190 8772
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 4, 3:00 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT WED JUL 4 2001 IN THE SHORT TERM...EXPECT WE WILL HAVE TO CARRY RESIDUAL LINGERING POPS FOR DYING EVENING CONVECTION OVER THE INTERIOR...AND POSSIBLY ALONG THE COAST FOR MORNING DEVELOPMENT AGAIN. NUMEROUS STORMS OVER CENTRAL MISSISSIPPI WILL LIKELY SEND OUTFLOWS SOUTHEASTWARD INTO OUR NORTHWEST ZONES MAINTAINING CHANCE POPS THERE THROUGH THE MID EVENING HOURS. SEABREEZE A LITTLE BETTER DEFINED TODAY JUST NORTH OF THE NORTHWEST FLORIDA COAST. EXPECT THIS WILL CONTINUE TO MOVE INLAND MAINTAINING SCATTERED STORMS OVER INTERIOR SOUTH ALABAMA THROUGH THE EARLY EVENING HOURS AS WELL. SEABREEZE A LITTLE LATE GETTING STARTED OVER THE ALABAMA COASTAL COUNTIES DUE TO LINGERING MID/HIGH CLOUDS FROM EARLIER CONVECTION. EVEN AFTER SOME HEATING...AS STORMS DEVELOP OVER SOUTHEAST MISSISSIPPI THEY STILL TEND TO WEAKEN AS THEY MOVE INTO THE STABILIZED AIRMASS (FROM RAINCOOLED AIR) CLOSER TO MOBILE. NEEDLESS TO SAY...POPS EVERYWHERE FOR THE FIRST PERIOD WILL BE HEAVILY DEPENDENT ON LATEST RADAR RETURNS. MODELS HAVE COME INTO A LITTLE BETTER AGREEMENT TODAY SHIFTING THE MIDLEVEL SHEAR AXIS OVER CENTRAL MISSISSIPPI AND ALABAMA SLOWLY SOUTHEAST OVER THE NEXT 36 HOURS AS THE EASTERN STATES UPPER TROF BEGINS TO TRANSITION INTO THE ATLANTIC. 850-700 MB DRYING IN THE WAKE OF THE PASSING UPPER LEVEL TROF LATE THURSDAY THROUGH FRIDAY WILL DROP PW VALUES A HALF INCH OR BETTER...THUS TRENDING THE FORECAST TO LESS COVERAGE POP-WISE INTO THE WEEKEND. THE TROPICAL WAVE MOVING TOWARD SOUTHERN FLORIDA TODAY IS SHOWING SIGNS OF WEAKENING. MODELS CONSISTENTLY HAVE ADVERTISED THIS FEATURE TO DAMPEN OUT AS IT CROSSES INTO THE EASTERN GULF. AT ANY RATE...WITH THE PATTERN TRANSITIONING THE WAY IT IS...ANYTHING RAIN ASSOCIATED WITH THE WEAKENING TROPICAL WAVE LOOKS TO STAY GENERALLY SOUTH OF OUR AREA RIGHT NOW. /05 PRELIM NUMBERS... MOB 073/090 072/093 073 3513 PNS 075/089 075/092 075 3523 DTS 075/088 075/090 075 3523 GZH 069/092 069/094 069 3412 2R0 070/092 069/094 070 4312 61A 070/092 069/094 069 4312 .MOB... AL...NON"E. FL...NONE. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.